Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Accessory parameters for punctured spheres


Author: Irwin Kra
Journal: Trans. Amer. Math. Soc. 313 (1989), 589-617
MSC: Primary 30F10; Secondary 14H15, 30F35, 32G15
DOI: https://doi.org/10.1090/S0002-9947-1989-0958896-0
MathSciNet review: 958896
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper contains some qualitative results about the accessory parameters for punctured spheres with signature. We show that the Fuchsian uniformizing connection, and hence also the accessory parameters, for the surface depends real analytically on moduli. We also show that the important invariants of a uniformization of a punctured sphere such as the accessory parameters, Fuchsian groups, Poincaré metrics, and covering maps vary continuously under degenerations such as coalescing of punctures.


References [Enhancements On Off] (What's this?)

  • [B] L. Bers, On boundaries of Teichmüller spaces and on Kleinian groups. I, Ann. of Math. 91 (1970), 570-600. MR 0297992 (45:7044)
  • [C] V. Chuckrow, On Schottky groups with applications to Kleinian groups, Ann. of Math. 88 (1968), 47-61. MR 0227403 (37:2987)
  • [E] C. J. Earle, On quasiconformal extensions of Beurling-Ahlfors type, Contributions to Analysis, Academic Press, New York, 1974, pp. 107-124. MR 0355112 (50:7589)
  • [EK] C. J. Earle and I. Kra, On sections of some holomorphic families of closed Riemann surfaces, Acta Math. 137 (1976), 49-79. MR 0425183 (54:13140)
  • [G] R. C. Gunning, Lectures on Riemann surfaces, Math. Notes, Princeton Univ. Press, Princeton, N.J., 1966. MR 0207977 (34:7789)
  • [He1] D. A. Hejhal, Universal covering maps for variable regions, Math. Z. 137 (1974), 7-20. MR 0349989 (50:2482)
  • [He2] -, Monodromy groups and Poincaré series, Bull. Amer. Math. Soc. 84 (1978), 339-376. MR 0492237 (58:11383)
  • [Hm] J. A. Hempel, On the uniformization of the $ n$-punctured sphere, Bull. London Math Soc. 20 (1988), 97-115. MR 924235 (89c:30109)
  • [Hi] E. Hille, Analytic function theory, Vol. II, Blaisdell, Waltham, Mass., 1962. MR 0201608 (34:1490)
  • [J] T. Jørgensen, On discrete groups of Möbius transformations, Amer. J. Math. 98 (1976), 739-749. MR 0427627 (55:658)
  • [KRV] L. Keen, H. Rauch, and A. T. Vasquez, Moduli of punctured tori and the accessory parameter of Lamés equation, Trans. Amer. Math. Soc. 255 (1975), 201-230. MR 542877 (81j:30074)
  • [Kr1] I. Kra, Deformations of Fuchsian gorups, Duke Math. J. 36 (1969), 537-546; 38 (1971), 499-508.
  • [Kr2] -, Automorphic forms and Kleinian groups, Benjamin, Reading, Mass., 1972. MR 0357775 (50:10242)
  • [Kr3] -, Canonical mappings between Teichmüller spaces, Bull. Amer. Math. Soc. 4 (1981), 143-179. MR 598682 (82b:32036)
  • [Kr4] -, On the vanishing of and spanning sets for cusp forms, Acta Math. 153 (1984), 47-116. MR 744999 (86b:30070)
  • [Mn] A. Marden, Universal properties of Fuchsian groups, Ann. of Math. Studies 79 (1974), 315-339. MR 0379837 (52:742)
  • [Mt] B. Maskit, Parabolic elements in Kleinian groups, Ann. of Math. 117 (1983), 659-668. MR 701259 (85a:30073)
  • [T] M. Tsuji, Modern potential theory in modern function theory, Chelsea, New York, 1975. MR 0414898 (54:2990)
  • [W] C. K. Wong, A continuity theorem for Fuchsian groups, Trans. Amer. Math. Soc. 166 (1972), 225-239. MR 0301192 (46:350)
  • [ZT1] P. G. Zograf and L. A. Takhtadzhyan, An action for the Liouville equation as a generating function for accessory parameters and a potential for the Weil-Petersson metric on the Teichmüller space, Functional Anal. Appl. 19 (1985), 85-86. MR 806856 (87b:32042)
  • [ZT2] -, On Liouville's equation, accessory parameters, and the geometry of the Teichmüller spaces for Riemann surfaces of genus 0 , Math. USSR-Sb. 60 (1988), 143-161; transl. of Mat. Sb. 132 (1987), 147-166. MR 882831 (88k:32059)
  • [ZT3] -, On uniformization of Riemann surfaces and the Weil-Petersson metric on Teichmüller and Schottky spaces, Math. USSR-Sb. 60 (1988), 297-313; transl. of Mat. Sb. 132 (1987), 304-321. MR 889594 (88i:32031)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30F10, 14H15, 30F35, 32G15

Retrieve articles in all journals with MSC: 30F10, 14H15, 30F35, 32G15


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1989-0958896-0
Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society